Jump to content
CrazyBoards.org

Recommended Posts

I recently became manic, and the Effexor is the only med change I’ve made. I don’t wan’t to bug pdoc on weekend. I’m managing things with Zyprexa right now, but it doesn’t seem to last long enough. My question is simple: how long does it take to safely quit Effexor? I’m at 225 mg. I know I could just go to 150 mg easily enough, but could i just go straight to 75 mg and be OK? Or just quit it altogether?

Edited by Goofball
Link to post
Share on other sites

Do not quit cold turkey. I once forgot to reorder my prescription right before a long weekend, and I was miserable.

It took me a month to ease off Effexor when I switched to Pristiq.

Bug your pdoc!

Link to post
Share on other sites

i went from 262.5 to 150 in one step when i got off effexor. i think i was at that for a week? after that i went down to 75, and then i think i went down like, 25 mg every few days until i was off it? i cross-titrated onto clomipramine and honestly had almost no withdrawal symptoms. most people have a rougher time than i did, from what i've read here.

that said, do not go off cold turkey. i missed three days in a row while i was on 262.5 mg and left work on the third day because i was throwing up. i went home and found some extra from when i was taking the 150 mg pills and took one. then i passed out for a few hours and had hallucinations/super intense weird dreams. after a few hours i felt more normal again, probably cuz the 150 was kicking in. it was awful.

Link to post
Share on other sites

I echo what every one else said, Effexor withdrawal is really unpleasant, you want to take it slow.  When I did it slowly over a month it wasn't as bad as when I went off fast (I'd been on 375 mg so quitting cold turkey was a very bad idea).  The slow way I had some nausea and brain zaps but it was tolerable.   It was worth titrating off of it though, it really destabilized me.  

Link to post
Share on other sites

No. I saw a pdoc just to get me weaned off the Effexor. My GP was not too concerned about stopping it by tapering off quickly. My pdoc gave me Prozac as she tapered me down from 375 and then off. Then she tapered me off the Prozac. She let me know that she was very unhappy with a GP prescribing such a large dose (along with 300mg of Welbutrin) for such a long period of time.

Dave O.

Link to post
Share on other sites

Thanks for the replies, everyone. I was manic for a little over a week, then I had a slow motion “crash.” But with a fairly soft landing. I’m just sleeping 12-16 hours per day. I’m going to go slow getting off the Effexor, but hopefully it won’t take too long. It’s really making my hair fall out. Even more than Abilify or stims do.

Link to post
Share on other sites

I titrated down slowly but was still left with the brain zaps. I have been off it for over ten years and I still get brain zaps, but rarely now. By brain zaps I mean involuntary 'bangs' which cause me to spasm for a fraction of a second. Once, my worst, made my right arm shoot forward and knock my mouse off the desk.

grouse.

Link to post
Share on other sites
13 hours ago, grousemouse said:

I titrated down slowly but was still left with the brain zaps. I have been off it for over ten years and I still get brain zaps, but rarely now. By brain zaps I mean involuntary 'bangs' which cause me to spasm for a fraction of a second. Once, my worst, made my right arm shoot forward and knock my mouse off the desk.

grouse.

You’ve been off of it for over ten years, and you still get brain zaps? That’s messed up.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...